Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 1, 2011, 12:25 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 2, 2011, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 12:25 PM MDT (18:25 UTC)
- In effect from
- Apr 2, 2011, 1:00 PM MDT
- Expired
- Apr 2, 2011, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3502 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS84 KEPZ 011825 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT FRI APR 1 2011 ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... .INCREASING WEST WINDS ALOFT AND DEVELOPMENT OF A LEE SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE SUSTAINED 20-FOOT WINDS NEAR OR ABOVE 20 KNOTS SATURDAY AFTERNOON AND EVENING WITH GUSTS OF 30 TO 35 KNOTS. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING. NMZ110>113-TXZ055-056-020230- /O.UPG.KEPZ.FW.A.0017.110402T1900Z-110403T0200Z/ /O.NEW.KEPZ.FW.W.0020.110402T1900Z-110403T0200Z/ /O.NEW.KEPZ.FW.A.0018.110403T1700Z-110404T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1225 PM MDT FRI APR 1 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS OF 30 TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...1 PM MDT TO 8 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
942 WWUS84 KEPZ 011955 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 155 PM MDT FRI APR 1 2011 ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING INTO SUNDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... .INCREASING WEST WINDS ALOFT AND DEVELOPMENT OF A LEE SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE SUSTAINED 20-FOOT WINDS NEAR OR ABOVE 20 KNOTS SATURDAY AFTERNOON AND EVENING WITH GUSTS OF 30 TO 35 KNOTS. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WITH HIGH OR GREATER FIRE DANGER RATINGS WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON AND EVENING. AN APPROACHING UPPER LEVEL DISTURBANCE WILL CAUSE HIGH WINDS AND BLOWING DUST SUNDAY...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. NMZ110>113-TXZ055-056-020400- /O.CON.KEPZ.FW.W.0020.110402T1900Z-110403T0200Z/ /O.CON.KEPZ.FW.A.0018.110403T1700Z-110404T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 155 PM MDT FRI APR 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS OF 30 TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS. * TIMING...1 PM MDT TO 8 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
702 WWUS84 KEPZ 020253 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 853 PM MDT FRI APR 1 2011 ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FOR FAR WEST TEXAS DUE TO WINDS AROUND 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... ...A RED FLAG WARNING IS ALSO IN EFFECT FROM SUNDAY MORNING INTO SUNDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGER RATINGS... .INCREASING WEST WINDS ALOFT AND DEVELOPMENT OF A LEE SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE SUSTAINED 20-FOOT WINDS NEAR 20 MPH SATURDAY AFTERNOON AND EVENING WITH GUSTS OF 30 TO 35 MPH. MEANWHILE...AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN WELL BELOW 15 PERCENT AREA-WIDE. CONDITIONS WILL BE MUCH WORSE ON SUNDAY AS AN APPROACHING UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. WEST TO SOUTHWEST WINDS AROUND 30 MPH ARE EXPECTED...WITH GUSTS 40 T0 50 MPH POSSIBLE. HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT. NMZ110>113-TXZ055-056-021330- /O.UPG.KEPZ.FW.A.0018.110403T1700Z-110404T0400Z/ /O.NEW.KEPZ.FW.W.0021.110403T1700Z-110404T0400Z/ /O.CON.KEPZ.FW.W.0020.110402T1900Z-110403T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 853 PM MDT FRI APR 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. ALSO...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS SATURDAY...SUSTAINED 20 FOOT WINDS NEAR 20 MPH WITH GUSTS OF 30 TO 35 MPH. * WINDS SUNDAY...SUSTAINED 20 FOOT WINDS NEAR 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST ALONG MOUNTAIN PASSES...RIDGE LINES... AND EAST FACING SLOPES. * RELATIVE HUMIDITY...MINIMUMS AROUND 5 PERCENT ACROSS THE LOWLANDS AND 10 TO 15 PERCENT ABOVE 7000 FEET FOR BOTH SATURDAY AND SUNDAY. * TIMING...1 PM MDT TO 8 PM MDT SATURDAY AND AGAIN 11 AM TO 10 PM MDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:47 AM MDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 1, 4:47 AM MDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 447 AM MDT FRI APR 1 2011 .SYNOPSIS... MOSTLY SUNNY AND WARM CONDITIONS THROUGH SUNDAY. RECORDS HIGHS ARE POSSIBLE ON SATURDAY. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GIVE US VERY WINDY CONDITIONS ON SUNDAY. MONDAY WILL ALSO BE WINDY AND COOLER. FOR THE REST OF NEXT WEEK WE WILL RETURN TO OUR MOSTLY SUNNY AND WARM CONDITIONS. && .DISCUSSION... LOTS OF WIND ON THE WAY FOR THE LATTER PART OF THE WEEKEND. BEFORE THEN AN AREA OF UPPER LEVEL HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE SOUTHWEST. THAT WILL HELP KEEP US SUNNY AND WARM. TEMPERATURES TODAY WILL APPROACH RECORD LEVELS AND THEN AS THE RIDGE MOVES OVER NEW MEXICO ON SATURDAY WE WILL SEE TEMPERATURES AT OR A LITTLE ABOVE RECORD LEVELS. THE UPPER RIDGE WILL PICK UP SPEED AND QUICKLY MOVE OF TO OUR EAST LATE ON SATURDAY...IN ITS WAKE A FAST MOVING UPPER LEVEL TROUGH WILL DIVE BOMB ITS WAY ACROSS NEW MEXICO ON SUNDAY. AS THE THIS TROUGH APPROACHES IT WILL REALLY TIGHTEN UP THE SURFACE PRESSURE GRADIENT. THE CURRENT MODELS ARE INDICATING A HIGH END WIND ADVISORY EVENT OR LOW END HIGH WIND WARNING EVENT...ANY WAY YOU LOOK AT IT...IT WILL BE WINDY. WITH THE VERY DRY CONDITIONS THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WELL INTO THE EVENING HOURS ON SUNDAY. THE STRONGEST UPPER LEVEL WIND SUPPORT DOESN'T ARRIVE UNTIL EARLY MONDAY MORNING SO WINDS MAY STAY UP DURING THE OVERNIGHT HOURS SUNDAY NIGHT INTO MONDAY MORNING. AS THE TROUGH SWINGS BY IN ADDITION TO THE WINDS IT WILL BRING A QUICK SHOT OF COOLER AIR. THE FRONT LOOKS TO MOVE ACROSS THE AREA EARLY ON MONDAY. TEMPERATURES ON MONDAY AFTERNOON MAY ACTUALLY BE BELOW NORMAL. ANOTHER RIDGE WILL BUILD ACROSS THE AREA ON NEXT TUESDAY WHICH WILL CONTINUE OUR SUNNY DRY WEATHER AND GIVE OUR TEMPERATURES A KICK BACK ABOVE NORMAL. ON WEDNESDAY THE EXTENDED MODELS TRY AND BRING A TROUGH ACROSS THE AREA. THEY DO INDICATE THAT IT MIGHT HAVE ENOUGH MOISTURE FOR SOME PRECIPITATION...BUT FOR NOW I'M TAKING A WAIT AND SEE ATTITUDE AND HAVE KEPT THE POPS OUT OF THE FORECAST. LOOKING AT TEMPERATURES FOR TODAY WE WILL SEE OUR HIGHS RUNNING AROUND TEN DEGREES ABOVE NORMAL. FOR SATURDAY WE WILL BE NEAR RECORD HIGHS AS TEMPERATURES WILL RUN TWELVE TO FIFTEEN DEGREES ABOVE NORMAL. ON SUNDAY AS THE WINDS KICK IN AND THE TROUGH APPROACHES WE WILL SEE HIGHS RUNNING AROUND TEN DEGREES ABOVE NORMAL. ON MONDAY AFTER THE COLD FRONT HAS MOVED THROUGH WE WILL SEE HIGHS FIVE TO SEVEN DEGREES BELOW NORMAL. ON TUESDAY AS THE UPPER RIDGE RETURNS WE WILL SEE HIGHS RUNNING NEAR SEASONAL NORMALS. FINALLY FOR NEXT WEDNESDAY AND THURSDAY WE WILL SEE HIGHS RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. && .AVIATION...01/12Z-02/12Z GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS FROM THE WEST AT 15 KTS OR LESS. STRONGER WINDS EXPECTED ON SATURDAY AND VERY WINDY CONDITIONS EXPECTED ON SUNDAY. CEILINGS WILL REMAIN UNLIMITED THROUGH THE NEXT 24 HOURS. && .FIRE WEATHER... ONE MORE NICE SUNNY WARM DAY BEFORE CONDITIONS BEGIN TO GET MORE WINDY. ON SATURDAY WE WILL SEE NEAR RECORD HIGH TEMPERATURES AND BREEZY AFTERNOON WINDS. RH'S WILL EASILY BE IN RED FLAG CONDITIONS AND WINDS WILL BE PRETTY CLOSE BY SATURDAY AFTERNOON. ON SUNDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE AREA. RED FLAG CONDITIONS WILL EASILY BE MET AND MAY LAST WELL INTO THE EVENING HOURS. AFTER THE UPPER LEVEL TROUGH MOVES BY WE WILL SEE COOLER TEMPERATURES ON MONDAY. FOR THE MIDDLE PART OF NEXT WEEK WE WILL RETURN TO OUR SUNNY WARM WEATHER WITH OCCASIONALLY BREEZY AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 87 56 91 65 85 / 0 0 0 0 0 SIERRA BLANCA TX 85 49 93 58 88 / 0 0 0 0 0 LAS CRUCES 86 54 90 59 84 / 0 0 0 0 0 ALAMOGORDO 84 53 89 57 83 / 0 0 0 0 0 CLOUDCROFT 64 45 67 48 61 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 85 51 86 54 78 / 0 0 0 0 0 SILVER CITY 79 48 81 51 71 / 0 0 0 0 0 DEMING 85 46 87 51 79 / 0 0 0 0 0 LORDSBURG 86 51 88 48 80 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE
Hazardous weather outlook, Apr 1, 6:00 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MDT FRI APR 1 2011 NMZ022>025-030>032-TXZ055-056-021200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RECORD HIGH TEMPERATURES EXPECTED ON SATURDAY. ON SUNDAY WE WILL SEE VERY STRONG WINDS WHICH WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS AND AREAS OF BLOWING DUST WHICH COULD MAKE DRIVING DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 6:42 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 6 hr |
| Apr 1, 12:25 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 8 hr |
| Apr 1, 3:47 PM MDT | High Wind Watch | EPZ | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.